Pennsylvania, 2006

Damaging Wind in Pennsylvania, July 27, 2006

July 27, 2006 · NWS CTP · 1 event in 1 county or zone

Thunderstorm winds knocked down several trees in Lower Swatara Township.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Thunderstorm winds knocked down several trees in Lower Swatara Township.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 27, 3:06 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 27, 3:06 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT THU JUL 27 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ACTIVE WEATHER THIS AFTERNOON WILL KEEP DISCUSSION BRIEF. NUMEROUS
TSTORMS ACROSS CENTRAL PA THIS AFTERNOON WITH SOME STRONGER CELLS.
THESE DEVELOPED AHEAD OF SHORTWAVE NOW MOVING ACROSS THE
COMMONWEALTH WITH HELP FROM INCREASING CAPE AND STILL GENEROUS LOW
LEVEL MOISTURE. THE STORMS WILL DECREASE BY MID EVENING AS WAVE
MOVES EAST AND ATMOSPHERE COOLS AND STABILIZES. NEXT WAVE MOVES
EAST FROM THE OHIO VALLEY LATE TONIGHT INTO FRI WITH FRONTAL
BOUNDARY STALLING NORTH OF PA. THIS WILL KEEP HOT AND HUMID
CONDITIONS AROUND AND BRING ANOTHER ROUND OF SHOWERS/TSTORMS FOR
FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS FRONT REMAINS NORTH OF REGION AND GRADUALLY WEAKENS THROUGH THE
WEEKEND...HIGH PRESSURE RIDGE WILL SLOWLY BUILD IN...WITH HOT AND
HUMID CONDITIONS CONTINUING. SCATTERED/ISOLATED SHOWERS WILL BE
AROUND THROUGH THE WEEKEND BEFORE CAP STRENGTHENS FOR THE FIRST
HALF OF NEXT WEEK. BACK DOOR TYPE COOL FRONT ATTEMPTS TO SLIDE
SOUTH OUT OF NEW ENGLAND LATER IN THE WEEK...COOLING TEMPS A BIT
BUT INCREASING CHANCES FOR RAIN.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS PLENTIFUL OVER CWA THIS AFTERNOON
PRODUCING PLENTY OF RAIN AND LIGHTNING. RAIN AND HZ/BR BRINGING
VSBY DOWN TO 1/2 SM IN SOME AREAS. KEPT RAIN AND THUNDER IN TAFS
THIS EVENING AND THEY HAVE THE POSSIBILITY TO DROP CONDITIONS TO
IFR. RAIN AND BR WILL BE PREVALENT OVER CWA INTO EVENING AND
POSSIBLY OVERNIGHT AND EXPECT VRF/MVFR CONDITIONS TO SUSTAIN
THROUGH THE NIGHT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RXR
LONG TERM...RXR
AVIATION...ONDREJIK/MARTIN
Hazardous weather outlook, Jul 27, 4:03 AM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 AM EDT THU JUL 27 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-280915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
503 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

TROPICAL MOISTURE WILL BE IN PLACE ACROSS PENNSYLVANIA LATE TODAY
AND FRIDAY. THUNDERSTORMS THAT FORM IN THIS AIRMASS HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AS WELL AS ISOLATED
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SEVERE THUNDERSTORMS...CONTAINING TORRENTIAL DOWNPOURS
AND DAMAGING WIND GUSTS...ARE POSSIBLE FRIDAY
AFTERNOON...ESPECIALLY OVER NORTHEAST PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 27, 2:43 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT THU JUL 27 2006

PAZ050-052-272015-
NORTHUMBERLAND-SNYDER-
343 PM EDT THU JUL 27 2006

...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND AND EASTERN
SNYDER COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR PORT TREVERTON AROUND 350
PM...HERNDON AROUND 355 PM...RESLER AROUND 405 PM...REBUCK AND URBAN
AROUND 410 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15.

FORECASTER: DANGELO
Special weather statement, Jul 27, 3:01 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EDT THU JUL 27 2006

PAZ064-065-272100-
ADAMS-YORK-
401 PM EDT THU JUL 27 2006

...A STRONG THUNDERSTORM WILL AFFECT ADAMS AND YORK COUNTIES...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF GETTYSBURG...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR HEIDLERSBURG...NEW OXFORD...
YORK SPRINGS AROUND 410 PM...ABBOTTSTOWN AROUND 415 PM...EAST
BERLIN...LAKE MEADE AROUND 420 PM...THOMASVILLE...SPRING GROVE...
WELLSVILLE AROUND 430 PM AND WEIGELSTOWN AROUND 435 PM.

WIND GUSTS TO 45 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE
POSSIBLE WITH THIS STORM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 13 AND 32.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94.

FORECASTER: DANGELO
Special weather statement, Jul 27, 3:03 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT THU JUL 27 2006

PAZ042-272045-
SULLIVAN-
403 PM EDT THU JUL 27 2006

...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN COUNTY...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF SHICKSHINNY...MOVING EAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR RICKETTS GLEN STATE PARK
AROUND 410 PM.

WIND GUSTS TO 40 MPH...HEAVY RAIN AND INTENSE LIGHTNING ARE POSSIBLE
WITH THIS STORM.

FORECASTER:ONDREJIK
Special weather statement, Jul 27, 3:22 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
422 PM EDT THU JUL 27 2006

PAZ006-011-012-037-041-045-046-272115-
CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-SOUTHERN CLINTON-
SOUTHERN LYCOMING-TIOGA-
422 PM EDT THU JUL 27 2006

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLINTON...
LYCOMING...POTTER AND TIOGA COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST
OF ST. MARYS TO 10 MILES SOUTHWEST OF LOCK HAVEN...MOVING EAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR KEATING SUMMIT AND WHARTON
AROUND 430 PM...MCELHATTAN AND LOGANTON AROUND 445 PM...LYMAN RUN
STATE PARK AND DENTON HILL STATE PARK AROUND 500 PM...ELIMSPORT AND
CEDAR RUN AROUND 515 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 171 AND 194...I-180 BETWEEN MILE MARKERS 10
AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE
6...ROUTE 15...ROUTE 220...STATE ROAD 120.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE AS STORMS MOVE
THROUGH.

FORECASTER:  RXR
Special weather statement, Jul 27, 3:37 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT THU JUL 27 2006

PAZ057-063-272100-
CUMBERLAND-DAUPHIN-
437 PM EDT THU JUL 27 2006

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND AND DAUPHIN
COUNTIES...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF LOWER ALLEN...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR STEELTON...HIGHSPIRE...PROGRESS
AROUND 445 PM...RUTHERFORD HEIGHTS...COLONIAL PARK...MIDDLETOWN...
LINGLESTOWN AROUND 450 PM...HUMMELSTOWN...CLIFTON AND SKYLINE VIEW
AROUND 455 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER: DANGELO
Local storm report, Jul 27, 3:59 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND DMG     1 SSE SELINSGROVE       40.79N 76.86W
07/27/2006                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            TREES DOWN IN THE ISLE OF QUE.

0405 PM     TSTM WND DMG     4 S SUNBURY             40.80N 76.79W
07/27/2006                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            ONE TREE DOWN IN LOWER AUGUSTA TOWNSHIP.

0415 PM     TSTM WND DMG     4 NE SUNBURY            40.90N 76.73W
07/27/2006                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            TREES DOWN ALONG ROUTE 145 IN UPPER AUGUSTA TOWNSHIP.

0430 PM     TSTM WND DMG     EAST BERLIN             39.94N 76.98W
07/27/2006                   ADAMS              PA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

PAJ

The radar

The State College radar (KCCX), 135 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dauphin

When
July 27, 4:10 PM EST
Where
Dauphin County, Middletown
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.200, -76.717

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527178.